Alert archive / Illinois / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 176, NWS St. Louis, MO

July 9, 1999Jersey County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 9, 1999, 3:42 PM CDT for Jersey County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 9, 1999, 3:42 PM CDT (20:42 UTC)
Expired
Jul 9, 1999, 4:15 PM CDT
In force
33 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Jersey County, IL

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:20 PM CDTThunderstorm Wind 52Dow, IL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 092041 RRA
SVRSTL
ILC083-092115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT FRI JUL 9 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JERSEY COUNTY IN SOUTHWESTERN ILLINOIS

* UNTIL 415 PM CDT

* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOURTHWEST OF JERSEYVILLE... MOVING
  EAST AT 25 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  MCCLUSKY
  DEHLI

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YO~UR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

ALBERS/TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:30 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 9, 2:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT FRI JUL 9 1999

CDFNT ACRS NRN MO MOVG SLOLY SWD TNGT TRIGGERING NUMRS SHWRS AND
TSTMS ALG AND AHD OF FNT IN VERY MOIST AND UNSTABLE AIRMASS. HVY
RAIN LIKELY WITH STG AND GSTY WNDS. TSTMS SHUD KEEP BELOW SVR LIMITS
BUT ISOLATED SVR TSTMS POSSIBLE. WILL NOT ISSUE FFA ATTM BUT WATCH
SYS CLOSELY TNGT. WILL FOLLOW MOS TMPS FOR WEEKEND BUT MAY BE A LTL
LOW.

.STL...NONE

In the hours before

Special weather statement, Jul 9, 12:30 PM CDT, 3 hours 12 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-101100-

SEVERE WEATHER OUTLOOK...CORRECTION FOR TIME
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT FRI JUL 9 1999

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE
IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND
EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING. SOME OF THE STORMS MAY BRIEFLY APPROACH NEAR SEVERE
CONDITIONS ACCOMPANIED WITH HEAVY RAIN AND STRONG AND GUSTY WINDS.

SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER
CLOSE MONTORING OF THE WEATHER FOR RAPIDLY CHANGING CONDITIONS IS
URGED.

WORK
Special weather statement, Jul 9, 12:30 PM CDT, 3 hours 12 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-101100-

SEVERE WEATHER OUTLOOK...CORRECTION FOR TIME
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT FRI JUL 9 1999

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE
IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND
EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING. SOME OF THE STORMS MAY BRIEFLY APPROACH NEAR SEVERE
CONDITIONS ACCOMPANIED WITH HEAVY RAIN AND STRONG AND GUSTY WINDS.

SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER
CLOSE MONTORING OF THE WEATHER FOR RAPIDLY CHANGING CONDITIONS IS
URGED.

WORK
Special weather statement, Jul 9, 12:31 PM CDT, 3 hours 11 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-101100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
51230 PM CDT FRI JUL 9 1999

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE
IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND
EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING. SOME OF THE STORMS MAY BRIEFLY APPROACH NEAR SEVERE
CONDITIONS ACCOMPANIED WITH HEAVY RAIN AND STRONG AND GUSTY WINDS.

SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER
CLOSE MONTORING OF THE WpEATHER FOR RAPIDLY CHANGING CONDITIONS IS
URGED.

WORK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:56 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Clair54 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.